MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the patient being hepatitis positive, the site will not be returning the instrument to isi for evaluation.Therefore, the root cause of the customer reported failure mode could not be determined.A follow up mdr will be submitted if additional information is received.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the plastic part of the wrist from a cadiere forceps instrument broke and fell inside an infected patient.A backup instrument was used to continue.All fragments were retrieved and no additional surgical intervention was required.However, unintended fragment(s) falling into the patient may require surgical intervention.At this time, it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the plastic part of the wrist from a cadiere forceps instrument broke and fell inside a patient who was infected.The fragment was retrieved during the same procedure.A backup instrument was used to continue.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the operating room (or) nurse and obtained the following additional information: the patient is hepatitis positive.The customer retrieved the fragment from the patient immediately using a da vinci forceps.All fragments were retrieved with no additional surgical procedure required.The instrument was inspected prior to use.The surgeon did not notice any issue with the functionality of the instrument during the surgical procedure.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The instrument was never removed prior to the breakage.The wrist was straightened upon the final removal of the instrument.The surgical staff did not feel any resistance upon the removal of the instrument through the cannula.The surgical staff did not notice any damage to the cannula or the instrument after the event occurred.There was no injury to the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key9827477
Report Number2955842-2020-10186
Device Sequence Number11368124
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)N10190909
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Lot NumberN10190909 0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2020
Supplement Date Received by Manufacturer02/16/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian